Alert archive / Massachusetts / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this wind chill advisory at Jan 23, 2013, 10:35 AM EST for 6 counties in Massachusetts; Cheshire County, Hillsborough County, New Hampshire. It took effect at Jan 23, 2013, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2013, 10:35 AM EST (15:35 UTC)
- In effect from
- Jan 23, 2013, 7:00 PM EST
- Expired
- Jan 24, 2013, 9:55 AM EST
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
Counties Essex County, MA, Franklin County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA, Cheshire County, NH, Hillsborough County, NH
The radar
The Boston radar (KBOX), 97 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 3.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
380 WWUS41 KBOX 231535 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1035 AM EST WED JAN 23 2013 ...DANGEROUSLY COLD WIND CHILL VALUES EXPECTED TONIGHT ACROSS THE INTERIOR OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE... MAZ002>006-008>010-012-026-NHZ011-012-015-232345- /O.NEW.KBOX.WC.Y.0002.130124T0000Z-130124T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...MILFORD... WORCESTER...AYER...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 1035 AM EST WED JAN 23 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY. * LOCATIONS...PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS... PARTICULARLY THE HIGHER TERRAIN AS WELL AS SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO ABOUT MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...4 BELOW TO 9 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ RLG
4 follow-up statements
779 WWUS41 KBOX 232121 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 421 PM EST WED JAN 23 2013 ...DANGEROUSLY COLD WIND CHILL VALUES EXPECTED TONIGHT ACROSS THE INTERIOR OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE... MAZ002>006-008>010-012-026-240530- /O.CON.KBOX.WC.Y.0002.130124T0000Z-130124T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...MILFORD... WORCESTER...AYER 421 PM EST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATIONS...PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS... PARTICULARLY THE HIGHER TERRAIN. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 17 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...4 BELOW TO 11 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ NHZ011-012-015-240530- /O.CON.KBOX.WC.Y.0002.130124T0000Z-130124T1500Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 421 PM EST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATIONS...SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 18 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO ABOUT MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...6 BELOW TO 10 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ RLG
899 WWUS41 KBOX 240259 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 959 PM EST WED JAN 23 2013 ...DANGEROUSLY COLD WIND CHILL VALUES EXPECTED OVERNIGHT ACROSS THE INTERIOR OF MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE... MAZ002>006-008>010-012-026-241100- /O.CON.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...MILFORD... WORCESTER...AYER 959 PM EST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATIONS...PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS... PARTICULARLY THE HIGHER TERRAIN. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 15 TO 18 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...4 BELOW TO 7 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ NHZ011-012-015-241100- /O.CON.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 959 PM EST WED JAN 23 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * LOCATIONS...SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 20 TO 25 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO ABOUT MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...7 BELOW TO 3 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
689 WWUS41 KBOX 240911 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 411 AM EST THU JAN 24 2013 ...DANGEROUSLY COLD WIND CHILL VALUES EXPECTED THROUGH MID MORNING... MAZ002>006-008>010-012-026-241500- /O.CON.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...FRAMINGHAM...LOWELL...LAWRENCE... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...MILFORD... WORCESTER...AYER 411 AM EST THU JAN 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...PORTIONS OF WESTERN AND CENTRAL MASSACHUSETTS... PARTICULARLY THE HIGHER TERRAIN. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 18 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...6 BELOW TO 5 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$ NHZ011-012-015-241500- /O.CON.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...JAFFREY...KEENE...MANCHESTER...NASHUA... PETERBOROUGH...WEARE 411 AM EST THU JAN 24 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * LOCATIONS...SOUTHERN NEW HAMPSHIRE. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 22 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO ABOUT MID MORNING. * IMPACTS...THERE WILL BE A HEIGHTENED THREAT FOR FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. ANYONE OUTSIDE SHOULD LIMIT AREAS OF EXPOSED SKIN AND DRESS IN LAYERS... AND LIMIT YOUR TIME OUTSIDE. * WINDS...NORTHWEST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH. * TEMPERATURES...9 BELOW TO 1 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED WHEN THE WIND CHILL INDEX IS LIKELY TO REACH -15 TO -24 DEGREES FOR AT LEAST 3 HOURS. FROSTBITE CAN DEVELOP IN JUST 30 MINUTES WITH A WIND CHILL INDEX OF -20. IF YOU ARE HEADING OUTDOORS...DRESS IN LAYERS AND WEAR A HAT AND GLOVES. && $$
261 WWUS41 KBOX 241455 WSWBOX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 955 AM EST THU JAN 24 2013 MAZ002>004-008>010-012-NHZ011-015-242300- /O.CAN.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ /O.NEW.KBOX.WC.Y.0003.130125T0000Z-130125T1500Z/ WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- SOUTHERN WORCESTER MA-CHESHIRE NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...CHARLEMONT...GREENFIELD...ORANGE... BARRE...FITCHBURG...CHESTERFIELD...BLANDFORD...AMHERST... NORTHAMPTON...MILFORD...WORCESTER...JAFFREY...KEENE... PETERBOROUGH...WEARE 955 AM EST THU JAN 24 2013 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY. * LOCATIONS...SOUTHWEST NEW HAMPSHIRE AND PARTS OF WESTERN AND CENTRAL MASSACHUSETTS. * HAZARD TYPES...DANGEROUSLY COLD WIND CHILLS. * WIND CHILL READINGS...AS LOW AS 18 BELOW. * TIMING...THE COLDEST TEMPERATURES AND WIND CHILLS WILL OCCUR AFTER MIDNIGHT AND CONTINUE INTO ABOUT MID MORNING...ESPECIALLY ACROSS HIGHER ELEVATIONS. * IMPACTS...HEIGHTENED THREAT OF FROSTBITE OR HYPOTHERMIA FOR THOSE VENTURING OUTSIDE. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...6 BELOW TO 14 ABOVE ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY IS ISSUED FOR WIND CHILLS BETWEEN 15 BELOW AND 24 BELOW ZERO FOR AT LEAST 3 HOURS. LIMIT YOUR TIME OUTDOORS. REMEMBER TO DRESS IN LAYERS AND WEAR A HAT AND GLOVES TO PROTECT YOURSELF FROM THE COLD. && $$ MAZ005-006-026-NHZ012-241600- /O.CAN.KBOX.WC.Y.0002.000000T0000Z-130124T1500Z/ CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-NORTHERN MIDDLESEX MA- EASTERN HILLSBOROUGH NH- INCLUDING THE CITIES OF...FRAMINGHAM...LOWELL...LAWRENCE...AYER... MANCHESTER...NASHUA 955 AM EST THU JAN 24 2013 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY HAS EXPIRED AS OF 10 AM. IT WILL REMAIN BITTERLY COLD THROUGH THE AFTERNOON WITH HIGHS IN THE TEENS. REMEMBER TO DRESS WARMLY IN LAYERS IF GOING OUTSIDE. $$ JWD
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 10:24 AM EST, 11 minutes earlier.
Area forecast discussion, Jan 23, 10:24 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1024 AM EST WED JAN 23 2013
.SYNOPSIS...
HIGH PRESSURE OVER THE MIDWEST WILL SLOWLY BUILD OVER THE REGION
THROUGH FRIDAY MORNING. THIS WILL BRING MAINLY DRY BUT BITTER COLD
WEATHER. A COASTAL STORM MAY BRING ACCUMULATING SNOW TO THE
REGION FRIDAY NIGHT INTO EARLY SATURDAY...BUT THERE IS STILL SOME
UNCERTAINTY REGARDING THE TRACK AND STRENGTH OF THIS STORM. HIGH
PRESSURE SHOULD BUILD INTO OUR REGION SUNDAY THROUGH TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1030 AM UPDATE...HAVE MADE MINOR ADJUSTMENTS TO TEMPERATURES AND
DEWPOINTS TO ACCOUNT FOR THE LATEST TRENDS...WHICH ACTUALLY
TRENDED A DEGREE OR TWO WARMER. OCEAN EFFECT CLOUDS ARE SKIRTING
THE OUTER CAPE AND ACK...OTHERWISE MOSTLY CLEAR SKIES CONTINUE THIS
MORNING WITH BITTER WIND CHILLS BETWEEN ZERO AND -10F. HAVE
ALLOWED THE CURRENT WIND CHILL ADVISORY TO EXPIRE AND HAVE HOISTED
ANOTHER ONE FOR TONIGHT FOR THE SAME AREA PLUS SOUTHERN NEW
HAMPSHIRE...WHERE WIND CHILLS WILL BE BETWEEN -20 AND -25F.
EXPECT HIGH TEMPS TO STRUGGLE TO REACH INTO THE MID TO UPPER
TEENS S OF THE MASS PIKE AND LOW TEENS N. WINDS WILL ONCE AGAIN
INCREASE WITH GUSTS OF 20-30 MPH AT TIMES POSSIBLE. THIS WILL
YIELD WIND CHILL VALUES IN THE SINGLE DIGITS TO BELOW 0F...SO
ANYONE WITH OUTSIDE INTERESTS TODAY IS ENCOURAGED TO BUNDLE UP AS
WELL LIMIT BARE SKIN EXPOSURE AND TIME OUTSIDE.
OTHERWISE...SUNSHINE WILL GIVE WAY TO SCT-BKN STRATOCU BY LATER
THIS MORNING AS MODELS INDICATE SUFFICIENT LOW LEVEL MOISTURE.
MAY ALSO SEE MORE CLOUDS/ISOLATED FLURRIES IN THE W AS THE
CONNECTION WITH LAKE EFFECT SNOWS MAY BE RE-ESTABLISHED WITH WNW
FLOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...
THE ARCTIC AIRMASS REMAINS IN PLACE. GIVEN THAT HIGH TEMPS TODAY
WILL NOT REACH THE VALUES THEY DID YESTERDAY...THE DIURNAL
DECREASE WILL HAVE A HEAD START IN COMPARISON. THE TYPICALLY
COOLER VALLEYS HAVE A SHOT OF REACHING TO NEAR -5F IN SRN NH WITH
TEMPS NEAR 0F IN NRN MASS. MINS WILL DIP INTO THE LOW SINGLE
DIGITS ELSEWHERE. WITH TEMPS BELOW 10 EVEN IN NORMALLY WARMER
LOCALES SUCH AS CAPE COD AND THE ISLANDS.
WIND CHILL ADVISORY POTENTIAL...
WINDS ARE A BIT TRICKIER AS HIGH PRES UPSTREAM WILL BE MOVING IN
FROM THE W ALLOWING THE SFC PRES GRADIENT SLACKEN SOMEWHAT DURING
THE OVERNIGHT HOURS. HOWEVER...STRONG ISALLOBARIC COMPONENT MAY
KEEP WINDS/GUSTS ELEVATED DURING THE OVERNIGHT HOURS DUE TO RAPID
HEIGHT RISES AS THE HIGH PUSHES E. THEREFORE...STILL EXPECT VERY
COLD WIND CHILLS OVERNIGHT. ATTM...WIND CHILLS ARE LIKELY TO DIP
TO -15F TO -20F IN THE HIGHER TERRAIN OF MA /SIMILAR TO CURRENT
WIND ADVISORY LOCATION/ WITH SOME -20F TO -25F SPOTS POSSIBLE IN
SRN NH. GIVEN THESE FACTORS WE HAVE ISSUED A WIND CHILL ADVISORY
TONIGHT FOR THESE LOCATIONS.
THU...
POTENT SHORTWAVE WILL BE PIVOTING THROUGH THE BASE OF THE LONGWAVE
MID LVL TROF OVER NEW ENGLAND. GIVEN THE BEST ENERGY ASSOCIATED
WITH THIS TROF WILL ACT ONLY ON BAROCLINIC ZONE WELL TO THE
S...NOT EXPECTING MUCH IMPACT FROM EITHER THE WAVE ITSELF OR ITS
RAPIDLY DEEPENING SFC LOW PRES WHICH WILL MOVE S OF THE AREA
DURING THE DAY.
THE BIGGEST IMPACT WILL BE THE INCREASE IN SFC PRES GRADIENT
BEHIND THE LOW AS IT EXITS TO S OF NOVA SCOTIA. WITH A VERY COLD
START IN THE MORNING /TEMPS IN THE LOW SINGLE DIGITS TO BELOW 0F/
AND INCREASING NW WINDS ONCE AGAIN...EXPECT ANOTHER ROUND OF VERY
COLD WIND CHILLS IN THE SINGLE DIGITS TO JUST BELOW 0F BY PEAK
HEATING. AMBIENT TEMPERATURES LOOK TO BE A BIT WARMER
HOWEVER...THANKS TO SLIGHT WARM ADVECTION WITH THE EXITING TROF.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* LIGHT TO MODERATE SNOW EVENT POSSIBLE FRI NIGHT INTO EARLY SAT
* MODERATING TEMPERATURES EARLY NEXT WEEK
OVERVIEW...
00Z GUIDANCE CONTINUED TO BACK OFF ON POTENTIAL SNOW STORM FOR
FRI NIGHT INTO EARLY SAT BUT UNCERTAINTY REMAINS. MODELS DO AGREE
THAT NORTHERN AND SOUTHERN STREAM PHASING IS NOT LIKELY AS
MULTIPLE SHORTWAVES ROTATE THROUGH THE FLOW. THIS WILL RESULT IN A
WEAKER STORM TRACKING S OF NEW ENGLAND WITH ANY APPRECIABLE
DEEPENING OCCURRING TOO LATE AND WELL OFFSHORE TO SUPPORT A MAJOR
SNOW STORM FOR SNE. HOWEVER SOME SNOW ACCUM IS STILL LIKELY.
GFS/NAM/GGEM ARE FARTHEST S WITH TRACK AND SUGGEST ONLY MINOR
ACCUM AT BEST. ECMWF REMAINS THE MOST ROBUST OF THE GUIDANCE WITH
A SLIGHTLY STRONGER STORM FURTHER N BUT EVEN THE ECMWF CONTINUES
TO TREND DOWNWARD ON QPF AMOUNTS. SINCE WE ARE STILL 72 HOURS FROM
THE EVENT DONT THINK WE CAN DISCOUNT ANY SOLUTION. ECMWF ENSEMBLE
MEAN IS SIMILAR TO THE OPERATIONAL RUN AND GFS ENSEMBLE MEAN IS
SLIGHTLY MORE ROBUST THAN OP GFS...SO WE ARE LEANING TOWARD A
ECMWF/GFS ENSEMBLE MEAN BLEND FOR THE FORECAST WHICH WILL RESULT
IN A DOWNWARD TREND FOR THE STORM.
OTHER THAN THIS STORM...THE EXTENDED PERIOD IS RATHER QUIET
WEATHER- WISE WITH A MODERATING TREND EARLY NEXT WEEK AS THE
AO/PNA PATTERNS TREND TOWARD NEUTRAL WITH A TROUGH MOVING INTO
THE WESTERN CONUS WITH RISING HEIGHTS OVER THE NORTHEAST.
THURSDAY NIGHT INTO FRIDAY...
HIGH PRESSURE BUILDS IN FROM THE WEST WHICH WILL MAINTAIN DRY
WEATHER THROUGH MUCH OF FRI. CLEAR SKIES THU NIGHT INTO EARLY
FRI...THEN CLOUDS AHEAD OF THE NEXT SYSTEM WILL BE MOVING IN
DURING THE AFTERNOON BUT ANY SNOW SHOULD HOLD OFF TIL FRI NIGHT.
GUSTY NW WINDS THU EVENING WILL GRADUALLY DECOUPLE IN THE INTERIOR
VALLEYS BUT REMAIN GUSTY ALONG THE COAST FOR MOST OF THE NIGHT
BEFORE DIMINISHING FRI. ANOTHER BITTER COLD NIGHT WITH SUBZERO
MINS IN THE DISTANT INTERIOR AND SINGLE NUMBERS ELSEWHERE. MAXES
FRI IN THE UPPER TEENS TO MID 20S.
FRIDAY NIGHT INTO SATURDAY...
UNCERTAINTY REMAINS FOR THE POTENTIAL STORM...BUT WE STARTED WITH
THE ECMWF AND CUT BACK A BIT ON ITS QPF AMOUNTS TO ACCOUNT FOR
OTHER DRIER GUIDANCE WHICH RESULTED IN A DOWNWARD TREND IN
POPS/ACCUM. STILL POTENTIAL FOR ADVISORY SNOWFALL FOR THE COAST
ESPECIALLY CONSIDERING HIGH SNOW TO LIQUID RATIOS. ANY SNOW SHOULD
BE WINDING DOWN SAT MORNING WITH IMPROVING CONDITIONS IN THE
AFTERNOON BUT BLUSTERY. FURTHER ADJUSTMENTS TO THE FORECAST ARE
LIKELY.
SUNDAY INTO TUESDAY...
MAINLY DRY DURING THIS PERIOD...ALTHOUGH ECMWF BRINGS SOME LIGHT
SNOW TO THE REGION LATE MON/MON NIGHT. CONTINUED COLD WITH TEMPS
WELL BELOW NORMAL SUNDAY THEN MODERATING TEMPERATURES EARLY NEXT
WEEK WITH ABOVE NORMAL TEMPS BY TUE.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
HIGH CONFIDENCE THROUGH THURSDAY.
MOSTLY VFR. ISOLATED MVFR CIGS POSSIBLE PARTICULARLY OVER THE E
SLOPES OF THE BERKSHIRES TODAY AND THE OUTER CAPE THROUGH TONIGHT
DUE TO OCEAN EFFECT CLOUDS. WNW WIND GUSTS INCREASING TO 25-30 KT
TODAY. WINDS SHIFT SLIGHTLY TO THE N ON THURSDAY.
KBOS TAF...HIGH CONFIDENCE IN TAF.
KBDL TAF...HIGH CONFIDENCE IN TAF.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
THU NIGHT INTO FRI...HIGH CONFIDENCE. VFR.
FRI NIGHT...LOW CONFIDENCE DUE TO UNCERTAINTY IN TRACK OF STORM.
EXPECT CONDITIONS LOWERING TO MVFR/IFR IN SNOW...WITH HEAVIEST
SNOW AND LOWEST CONDITIONS NEAR THE COAST.
SATURDAY...MODERATE CONFIDENCE. MVFR/IFR IN LINGERING SNOW NEAR
THE COAST IN THE MORNING...OTHERWISE CONDITIONS IMPROVING TO VFR.
SUNDAY...MODERATE CONFIDENCE. VFR.
&&
.MARINE...
HIGH CONFIDENCE THROUGH THURSDAY.
STRONG HIGH PRES WILL BE MOVING GRADUALLY E BEHIND LOW PRESSURE IN
THE CANADIAN MARITIMES. THIS MEANS THE NW WINDS WITH GUSTS 25-30
KT WILL CONTINUE RIGHT THROUGH THU WITH SEAS OF 5-8 FT ON OPEN
WATERS. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED.
OTHERWISE...THE COLD AIRMASS AND BRISK WINDS WILL YIELD SOME
POCKETS OF MODERATE FREEZING SPRAY. THE BEST THREAT FOR THIS WILL
BE CLOSE TO THE CAPE AND ISLANDS WHERE SEA SFC TEMPERATURES ARE
COOLER...BUT GIVEN THE COLD AIRMASS CAN/T RULE OUT THERE BEING
POCKETS OF FREEZING SPRAY ELSEWHERE. WILL CONTINUE THE FREEZING
SPRAY ADVISORY AS A RESULT.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...
MODERATE CONFIDENCE IN THE DETAILS OF THE EXTENDED.
THU NIGHT...NW GALES LIKELY OVER THE EASTERN WATERS IN THE
EVENING...THEN WINDS DIMINISHING. AREAS OF FREEZING SPRAY LIKELY.
FRIDAY...DIMINISHING WINDS AND SEAS AS HIGH PRESSURE MOVES OVER
THE WATERS...BUT SCA CONDITIONS LIKELY IN THE MORNING.
FRIDAY NIGHT INTO SATURDAY...DEPENDING ON TRACK/STRENGTH OF LOW
PRES TRACKING S OF THE WATERS...NORTHERLY WINDS MAY INCREASE TO
SCA LATE FRI NIGHT...BUT GUSTS TO 30 KT MORE LIKELY DURING SAT
INTO SAT NIGHT AS THE STORM DEEPENS OFFSHORE WITH LOW PROB OF
GALES. POOR VSBYS IN SNOW POSSIBLE FRI NIGHT INTO EARLY SAT.
SUNDAY...HIGH PROB OF SCA WINDS WITH LOW PROB OF MARGINAL GALES.
&&
.CLIMATE...
BOS LOW MIN LOW MAX
JAN 23 -6F 1882 13F 1882
JAN 24 -13F 1882 8F 1907
PVD LOW MIN LOW MAX
JAN 23 -13F 1976 10F 1976
JAN 24 -9F 1907 9F 1907
BDL LOW MIN LOW MAX
JAN 23 -19F 1961 7F 1976
JAN 24 -19F 1961 9F 1907
ORH LOW MIN LOW MAX
JAN 23 -13F 1976 7F 1976
JAN 24 -14F 1948 4F 1907
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY FOR MAZ002>006-008>010-012-026.
NH...WIND CHILL ADVISORY FROM 7 PM THIS EVENING TO 10 AM EST
THURSDAY FOR NHZ011-012-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR ANZ231>235-
237-250-251-254>256.
FREEZING SPRAY ADVISORY UNTIL 7 AM EST THURSDAY FOR ANZ231>235-
250-251-254>256.
SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR ANZ230-
236.
&&
SYNOPSIS...KJC/DOODY
NEAR TERM...KJC/DOODY/RLG
SHORT TERM...DOODY
LONG TERM...KJC
AVIATION...KJC/DOODY
MARINE...KJC/DOODY
CLIMATE...Hazardous weather outlook, Jan 23, 10:25 AM EST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 1025 AM EST WED JAN 23 2013 MAZ002>006-008>010-012-026-NHZ011-012-015-241530- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-SOUTHERN WORCESTER MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 1025 AM EST WED JAN 23 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND CHILL ADVISORY. A LIGHT TO MODERATE SNOW EVENT IS POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY BUT THE TRACK AND INTENSITY OF THIS STORM IS STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ007-011-013>024-RIZ001>008-241530- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA- EASTERN HAMPDEN MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 1025 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LIGHT TO MODERATE SNOW EVENT IS POSSIBLE FRIDAY NIGHT INTO EARLY SATURDAY BUT THE TRACK AND INTENSITY OF THIS STORM IS STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ231>235-250-251-254>256-241530- CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1025 AM EST WED JAN 23 2013 ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. NORTHWEST GALES POSSIBLE LATE THURSDAY INTO THURSDAY EVENING...AND AGAIN SATURDAY AFTERNOON AND SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-236-237-241530- BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 1025 AM EST WED JAN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. LOW PROBABILITY OF NORTHWEST GALES LATE THURSDAY AND THURSDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:19 PM EST | Gale Warning | BOX | 36 hr |
Nearby
Wind Chill Advisories in Massachusetts, 2013Wind Chill Advisories in New Hampshire, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.